MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553740
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transgastric to the pancreas during a transgastric fluid collection drainage procedure performed on (b)(6) 2024.During the procedure, the first flange was deployed but then the handle broke.The stent was removed from the patient partially deployed and another axios stent was used to complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: an axios stent and delivery system were received for analysis.Visual examination of the returned device found the stent fully covered by the outer sheath and undeployed.The monopolar plug was detached and was not returned.Functional inspection was performed, the catheter was unlocked by moving the catheter lock by sliding it to the right, then the catheter control hub was moved up and down.The catheter passed through the luer without resistance.Also, the stent hub was move down to the second and fourth position.The stent was able to be deployed without problem.No problems were noted to the stent and delivery system.Taking all available information into consideration, the investigation concluded that the observed damage of monopolar plug detached was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the observed damage.The reported event of stent partially deployed cannot be confirmed as the stent was received fully covered by the outer sheath and undeployed; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent partially deployed is noted within the manufacturer's labeling as a known possible adverse event related to the use of the device.

Brand Name
AXIOS STENT AND DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19034437
Report Number3005099803-2024-01382
Device Sequence Number15201627
Product Code PCU
UDI-Device Identifier08714729904625
UDI-Public08714729904625
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553740
Device Catalogue Number5374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown